Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 9, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 9, 1995, 7:26 PM EDT for Adams County, York County, Pennsylvania. It was in force for 64 min.
The area
The counties it named.
The facts
- Issued
- Apr 9, 1995, 7:26 PM EDT (23:26 UTC)
- Expired
- Apr 9, 1995, 8:30 PM EDT
- In force
- 64 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Adams County, PA, York County, PA
The radar
The Sterling radar (KLWX), 111 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 092327 RRA SVRCTP PAC001-075-107-133-100030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 726 PM EDT SUN APR 9 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 830 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...S... IN PENNSYLVANIA ...ADAMS COUNTY...LEBANON COUNTY...SCHUYLKILL COUNTY ...YORK COUNTY A BAND OF FAST MOVING STORMS WAS JUST EAST AND SOUTH OF HARRISBURG AT 725 PM. THESE STORMS HAVE A HISTORY OF PRODUCING VERY STRONG WINDS. PERSONS ACROSS THE WARNED COUNTIES SHOULD SEEK SHELTER NOW...AS THESE STORMS RACE EAST AT 40 MILES AN HOUR. MARTIN WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:00 PM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, Apr 9, 3:00 PM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 300 PM EDT SUN APR 9 1995 COLD AIR TAKING IT'S TIME TO MOVE SOUTH... COLD FRONT JUST MOVED THRU PIT WITH STATIONARY FRONT SOMEWHERE JUST NORTH OF UNV TO S OF IPT. UNV REPORTING A TEMP OF 72! MEANWHILE BFD IN THE UPPER 30S ATTM WITH THE POSSIBILITY OF IP- /SW- FOR LATE THIS EVE. MODELS SHOW IMPULSE MOVING ACROSS S PA LATE THIS AFTN AND EVE. PBZ RADAR SHOWS TWO BANDS OF TRW MOVING THRU OH ATTM BUT DURING THE PAST HR EASTERN LINE HAS SHOWN SOME WEAKENING. PRECIP TO MOVE THRU CWA LATE AFTN WITH SHALLOW COLD AIR SEEPING SOUTH BEHIND THIS FEATURE. NOTE... EARLIER PIT ISSUED A WARNING FOR SE OH...THIS CELL SHOWED A VIL OF 35. CLRING WILL GRADUALLY TAKE PLACE FROM NORTH TO SOUTH TONIGHT AS FRONTAL BOUNDARY MOVES INTO THE VA'S. EXPECT NORTHERN TIER TO SEE A BRIEF PERIOD OF IP-/SW- BEFORE PRECIP ENDS THIS EVE. MONDAY SHOULD BE A DECENT DAY WITH PTLY SUNNY SKIES(MORE CLDS SOUTH) GIVING WAY TO INCR CLDS ACROSS W IN AFTN. WARM FRONTAL BOUNDARY LIFTS NE INTO W PA MON NIGHT...CLDY WEST/ WITH INCR CLDS E. TUESDAY WILL CONTINUE TO SEE CLDS WITH AFTN RW- WEST. 5H HEIGHTS CONTINUE TO RISE THRU THE 48 HR PERIOD IN RESPONSE TO DIGGING TROF ACROSS WESTERN U.S.. FMR GUID SHOWS BFD FCST TO REACH 65 AND CXY 71 ON TUES. P.S....THANKS WALT N. FOR THE INFO. WINTHER
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 6:29 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Mifflin, Perry | 61 min |
| Apr 9, 7:08 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 67 min |
| Apr 9, 7:26 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon, Schuylkill | 64 min |
| Apr 9, 7:32 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 58 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.